Efalizumab-associated papular psoriasis

Hassan, Akmal S; Simon, Dagmar; Simon, Hans-Uwe; Braathen, Lasse R; Yawalkar, Nikhil (2007). Efalizumab-associated papular psoriasis. Archives of dermatology, 143(7), pp. 900-6. Chicago, Ill.: American Medical Association 10.1001/archderm.143.7.900

Full text not available from this repository. (Request a copy)

BACKGROUND: Efalizumab is a human anti-CD11a monoclonal antibody used in the treatment of patients with moderate to severe plaque psoriasis. Some of the patients develop new papular lesions during treatment, which are predominantly located in the flexural regions. OBSERVATION: Four patients with recalcitrant psoriasis undergoing treatment with efalizumab presented with erythematous, partly scaly papules and small plaques on previously unaffected areas after 4 to 10 weeks of efalizumab therapy. Tissue sections of biopsy specimens were stained with hematoxylin-eosin, and immunohistochemical staining was performed using monoclonal antibodies against CD3, CD4, CD8, T-cell-restricted intracellular antigen 1, granzyme B, neutrophil elastase, CD68, CD1a, CD11c, HLA-DR, CD25, CD20, and CD56. Histopathological and immunohistochemical examination of the lesions showed features consistent with psoriasis and activation of various leukocyte subtypes including T cells, dendritic cells, macrophages, and neutrophils. CONCLUSIONS: Papular eruptions appearing during efalizumab therapy represent new psoriatic lesions and could be referred to as efalizumab-associated papular psoriasis (EAPP). They usually do not necessitate termination of efalizumab therapy and may optionally be treated with topical corticosteroids. Dermatologists should be aware of these lesions and inform their patients accordingly.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Dermatology
04 Faculty of Medicine > Pre-clinic Human Medicine > Institute of Pharmacology

UniBE Contributor:

Simon, Dagmar; Simon, Hans-Uwe and Yawalkar, Nikhil

ISSN:

0003-987X

ISBN:

17638735

Publisher:

American Medical Association

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:54

Last Modified:

04 May 2014 23:15

Publisher DOI:

10.1001/archderm.143.7.900

PubMed ID:

17638735

Web of Science ID:

000247997700012

URI:

https://boris.unibe.ch/id/eprint/23009 (FactScience: 38543)

Actions (login required)

Edit item Edit item
Provide Feedback